Alert archive / Washington / Wind Advisories in 2005
Wind Advisory 11, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Aug 23, 2005, 3:42 AM PDT for Kittitas County, Yakima County, Washington. It took effect at Aug 23, 2005, 11:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2005, 3:42 AM PDT (10:42 UTC)
- In effect from
- Aug 23, 2005, 11:00 AM PDT
- Expired
- Aug 23, 2005, 7:05 PM PDT
- In force
- 8 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 10.7 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 231042 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 342 AM PDT TUE AUG 23 2005 WAZ026-231845- /X.NEW.KPDT.WI.Y.0011.050823T1800Z-050824T0200Z/ KITTITAS VALLEY- INCLUDING THE CITY OF...ELLENSBURG 342 AM PDT TUE AUG 23 2005 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY FOR THE KITTITAS VALLEY FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING. STRONG SURFACE GRADIENTS ARE PRODUCING 15 TO 25 MPH WINDS FROM THE NORTHWEST THIS MORNING. A JET MAXIMUM WILL MOVE OVER THE KITTITAS VALLEY THIS AFTERNOON. THE COMBINATION OF TIGHT SURFACE GRADIENTS AND STRONGER WINDS ALOFT MIXING TO THE SURFACE WILL INCREASE THE WINDS TO 30 TO 39 MPH WITH GUSTS TO 50 MPH. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
2 follow-up statements
000 WWUS76 KPDT 231734 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1030 AM PDT TUE AUG 23 2005 WAZ026-240130- /X.EXT.KPDT.WI.Y.0011.050823T1700Z-050824T0200Z/ KITTITAS VALLEY- INCLUDING THE CITY OF...ELLENSBURG 1030 AM PDT TUE AUG 23 2005 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING... LOW PRESSURE MOVING NEAR NORTHERN WASHINGTON WILL TIGHTEN PRESSURE GRADIENTS AND PRODUCE VERY WINDY CONDITIONS TODAY. SUSTAINED WINDS BETWEEN 30 TO 39 MPH WITH GUSTS TO 50 MPH WILL OCCUR INTO THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 240205 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 705 PM PDT TUE AUG 23 2005 WAZ026-240315- /X.EXP.KPDT.WI.Y.0011.000000T0000Z-050824T0200Z/ KITTITAS VALLEY- INCLUDING THE CITY OF...ELLENSBURG 705 PM PDT TUE AUG 23 2005 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED TO BETWEEN 15 AND 25 MPH ACROSS THE KITTITAS VALLEY WHICH IS BELOW THE CRITERION FOR A WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Aug 23, 2:50 AM PDT, 52 minutes earlier.
Area forecast discussion, Aug 23, 2:50 AM PDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
250 AM PDT TUE AUG 23 2005
.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...AN UPPER LEVEL TROUGH
WILL MOVE THROUGH WASHINGTON TODAY. A 95 KT JET AND VORTICITY
MAXIMUM ASSOCIATED WITH THE TROUGH WILL MOVE OVER THE KITTITAS
VALLEY AND LOWER COLUMBIA BASIN THIS AFTERNOON. THE STRONG WINDS
WITH THESE FEATURES WILL MIX TO THE SURFACE AND COMBINE WITH THE
STRONG PRESSURE GRADIENTS OVER THE CASCADES AND PARTS OF THE
COLUMBIA BASIN TO PRODUCE BREEZY TO WINDY CONDITIONS. THE STRONGEST
WINDS WILL BE THROUGH THE KITTITAS VALLEY WHERE THE SURFACE
GRADIENTS ARE ALREADY PRODUCING 15-25 MPH WINDS. WHEN THE JET MAX
MOVES OVERHEAD EXPECT THE WINDS IN THE KITTITAS VALLEY TO INCREASE
TO 30-40 MPH, SO I WILL ISSUE A WIND ADVISORY FROM 11 AM TO 7 PM
TODAY. THE NAM MODEL KEEPS THE GRADIENT AND NW WINDS UNTIL 03Z,
WHILE THE GFS SHOWS WEAKER WINDS SWITCHING N BY 0Z (BAD DIRECTION
FOR HIGH WINDS IN THE KITTITAS VALLEY). I PREFER THE NAM MODEL SINCE
IT IS HANDLING CURRENT WINDS BETTER THAN THE GFS. COOLER AND DRIER
AIR AT THE SURFACE WILL MOVE IN WITH THE TROUGH. THE BEST MOISTURE
AND LIFT WITH THIS SYSTEM WILL REMAIN IN NORTHERN WASHINGTON SO DO
NOT EXPECT ANY SHOWERS IN SOUTHEAST WASHINGTON/NORTHEAST OREGON
EXCEPT NEAR THE CASCADE CREST. THERE ARE UPSLOPE WINDS INTO THE
BLUES...BUT SURFACE LIS ARE PLUS 5-7 AND THERE IS A SUBSIDENCE
INVERSION AT 10000 FEET THAT WOULD CAP ANY CONVECTIVE DEVELOPMENT.
THE AREA REMAINS ON THE BACKSIDE OF THE UPPER LEVEL TROUGH WEDNESDAY
WITH DRY NORTHERLY WINDS AT THE SURFACE. ANOTHER JET MAX WILL MOVE
THROUGH WEDNESDAY AFTERNOON...BUT THE JET AND SURFACE GRADIENTS WILL
BE MUCH WEAKER...SO BREEZY WINDS ARE NOT EXPECTED. TEMPERATURES WILL
REMAIN COOLER TODAY AND WEDNESDAY DUE TO THE TROUGH AND NORTHERLY
FLOW. A RIDGE WILL MOVE TROUGH THURSDAY WITH WARMING TEMPERATURES.
COONFIELD
.LONG TERM...FRIDAY THROUGH MONDAY...THE UPPER RIDGE WILL BEGIN TO
FLATTEN FRIDAY...THEN EVENTUALLY GIVE WAY TO A TROUGH BY MONDAY. THE
ACTUAL DEPTH OF THE UPPER TROUGH MONDAY IS UNCERTAIN AT THIS TIME
BUT HAVE INTRODUCED A LITTLE MORE COOLING THAN IN PREVIOUS FORECAST.
ALSO HAVE INTRODUCED A SLIGHT CHANCE OF PRECIP OVER THE MOUNTAINS
FOR SUNDAY NIGHT AND MONDAY. ALSO INDICATED SLIGHT CHANCE OF
THUNDERSTORMS ON MONDAY BASED ON IDEA THAT COLD AIR ALOFT ASSOCIATED
WITH THE TROUGH WILL DESTABILIZE THE ATMOSPHERE SUFFICIENTLY ENOUGH
TO SUPPORT SUCH ACTIVITY. 90
&&
.AVIATION...PREVIOUS DISCUSSION...VFR CONDITIONS WILL PREVAIL ACROSS
THE AREA FOR THE NEXT 24 HOURS. THE MAIN CONCERN WILL BE WINDY AND
GUSTY CONDITIONS AT KDLS AND AT THE ELLENSBURG AIRPORT AND BREEZY
AND GUSTY WINDS AT OTHER TAF LOCATIONS TOMORROW. THESE WINDS MAY
ALSO CAUSE LOCALIZED AREAS OF REDUCED VISIBILITY IN THE COLUMBIA
BASIN DUE TO BLOWING DUST. FEW TO SCT MID AND HIGH LEVEL CLOUDS WILL
BE PRESENT AT ALL TAF SITES AND ALONG ALL TWEB ROUTES DUE TO THE
EFFECTS OF AN UPPER LEVEL LOW IN SOUTHERN BRITISH COLUMBIA. A FEW
ISOLATED THUNDERSTORMS MAY DEVELOP OVER THE BLUE AND WALLOWA
MOUNTAINS TOMORROW AFTERNOON AND EARLY EVENING.
&&
.FIRE WEATHER...WINDS WILL INCREASE ACROSS THE LOWER COLUMBIA BASIN
AND NORTH CENTRAL OREGON AS AN UPPER LEVEL TROUGH DROPS SOUTHEAST
ACROSS EASTERN WASHINGTON TODAY. THE RELATIVE HUMIDITY ON TUESDAY
AFTERNOON WILL BE IN THE 15-25 PERCENT RANGE. WITH WINDS SUSTAINED
AT AROUND 20 MPH ACROSS PORTIONS OF THE LOWER COLUMBIA BASIN TUESDAY
AFTERNOON AND EVENING...THE POTENTIAL FOR RAPID FIRE SPREAD EXISTS.
THEREFORE...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE LOWER
COLUMBIA BASIN OF WA/OR WHICH INCLUDES FIRE ZONES 631 AND 675.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 78 52 78 52 / 10 0 0 0
ALW 80 54 81 53 / 10 0 0 0
PSC 84 48 84 48 / 10 0 0 0
YKM 82 48 81 45 / 10 0 0 0
HRI 81 48 82 45 / 10 0 0 0
ELN 73 45 80 46 / 10 10 0 0
RDM 77 37 78 38 / 10 10 0 0
LGD 76 45 74 44 / 10 10 10 0
5J0 74 43 74 42 / 10 10 0 0
DLS 77 51 85 50 / 10 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM 1 PM TUESDAY TO 9 PM TUESDAY FOR ORZ041-
ORZ042-ORZ044-ORZ045.
WA...FIRE WEATHER WATCH FROM 1 PM TUESDAY TO 9 PM TUESDAY FOR WAZ024-
WAZ025-WAZ026-WAZ027-WAZ028-WAZ029.
WIND ADVISORY FROM 11 AM TUESDAY TO 7 PM TUESDAY FOR WAZ026.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
76/90/90Hazardous weather outlook, Aug 22, 3:55 PM PDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
355 PM PDT MON AUG 22 2005
WAZ024>030-ORZ041>050-231230-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
355 PM PDT MON AUG 22 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
THUNDERSTORMS
NORTHWEST BLUE MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL OREGON,
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, BLUE MOUNTAINS, JOHN
DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE VALLEY,
WALLOWA COUNTY
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING BEFORE
DISSIPATING AFTER SUNSET. ANY THUNDERSTORM ACTIVITY IS EXPECTED TO
REMAIN BELOW SEVERE LEVELS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
FIRE WEATHER WATCH TUESDAY
EAST COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
SOUTHERN CASCADES, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, EASTERN COLUMBIA
RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, LOWER COLUMBIA
BASIN OF OREGON, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON,
BLUE MOUNTAINS, JOHN DAY BASIN
A FIRE WEATHER WATCH IS IN EFFECT FOR BREEZY WINDS AND LOW
RELATIVE HUMIDITIES TUESDAY AFTERNOON AND EVENING. WEST WINDS OF
15 TO 25 MPH AND AFTERNOON RELATIVE HUMIDITIES OF 15 TO 20 PERCENT
COULD LEAD TO RED FLAG CONDITIONS.
CONTACT YOUR LOCAL FOREST OR LAND MANAGEMENT AGENCY FOR CURRENT
FIRE DANGER CONDITIONS IN YOUR AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN
DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WEATHER.GOV/PENDLETON
AND SELECT GRAPHICAL HAZARDS.Nearby
Wind Advisories in Washington, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.